Alert archive / Alabama / Special Weather Statements in 2020

Special Weather Statement, NWS Tallahassee, FL

August 14, 2020Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 14, 2020, 1:21 PM CDT for Dale County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2020, 1:21 PM CDT (18:21 UTC)
Expired
Aug 14, 2020, 2:00 PM CDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 7 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

452 
WWUS82 KTAE 141821
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
121 PM CDT Fri Aug 14 2020
 
ALZ066-068-069-141900-
Dale AL-Geneva AL-Houston AL-
121 PM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHEASTERN GENEVA AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 200 PM CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ozark to near Hartford. Movement was
northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Dothan, Ozark, Fort Rucker, Hartford, Taylor, Midland
City, Slocomb, Newton, Pinckard, Malvern, Rehobeth, Clayhatchee,
Grimes, Napier Field, Hunt Field, Waterford, Hooper Stage Field,
Ewell and Cairns Aaf.

LAT...LON 3162 8542 3156 8541 3132 8542 3131 8540
      3113 8538 3105 8570 3143 8575 3162 8554
TIME...MOT...LOC 1821Z 244DEG 17KT 3143 8569 3110 8565 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:00 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 14, 1:00 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
200 PM EDT Fri Aug 14 2020

.AVIATION...

[Through 18z Saturday] VFR conditions are expected to prevail this
afternoon outside of scattered to numerous showers and
thunderstorms. An additional round of showers and thunderstorms is
expected to develop late tonight into Saturday morning near areas
from ECP to TLH, then spreading eastward and northward through the
day.

&&

.PREV DISCUSSION [1005 AM EDT]...

.NEAR TERM [Through Tonight]...

Much of the Southeast will remain under the influence of the
approaching shortwave, which will result in broad area-wide synoptic
scale ascent. At the surface this morning, strong moisture
convergence is occurring along the Panhandle and adjacent Gulf
waters as flow around the low-level ridge and the approaching area
of low pressure merge. This axis of convergence is expected to
gradually shift ESE through the morning and early afternoon as the
ridge retreats and the low advances east. This is picked up on well
by a few local CAMs which essentially depict today's convective
evolution by (1) Convergence axis shifting east focusing storms away
from the Panhandle and across the southeast Big Bend through the
early afternoon hours (2) Scattered seabreeze convection developing
later this afternoon along and north of interstate 10, moving north
into S GA/SE AL (3) SW/NE oriented line of storms associated with
the trough axis across the western Panhandle and SE AL late this
afternoon/early evening. The most widespread convection and thus the
highest PoPs will be this morning along the Panhandle coast and
early this afternoon across the SE Big Bend. Elsewhere, and later,
more scattered storms are expected to be forced along the
aforementioned features. Expect highs around 90 to the low 90s, with
heat indices around 100 degrees. Convection will shift back offshore
(or along the adjacent coast) overnight, with lows falling into the
middle 70s area-wide.

.SHORT TERM [Saturday Through Sunday]...

An upper level trough currently stretched across the lower
Mississippi and Tennessee valleys is expected to sharpen and
propagate eastward over northern/central Georgia by Saturday.
Given our close proximity of the region to the aforementioned
upper level trough, there will be significantly more upper level
support for widespread shower and thunderstorm development on
Saturday. With the broad upper level divergence coupled with PW
values of well over 2 inches across the region, PoPs will be well
above climatology with much of the area forecasted to have over
80% PoPs through the afternoon hours. With the enhanced
probability of showers and thunderstorms, and ubiquitous amounts
of moisture over the region, localized flooding will be a
concerned if storm motion is slow or if storms train over the same
areas repeatedly. With PW values possibly reaching 2.25 inches
over the region, thunderstorms will be extremely efficient rain
producers with areas experiencing heavy rain rates and localized
flooding. High temperatures are expected to climb into the upper
80s to low 90s across the region, while lows will fall into the
low to mid 70s for much of the area.

.LONG TERM [Sunday Night Through Friday]...

The previously discussed upper level trough that is expected to
impact the region on Saturday will continue to propagate eastward
through Sunday and Sunday evening. Much of the region will be on
the backside of this upper level trough through Monday. This will
slightly lower the PoPs over the region to near climatology
levels roughly (30-40%). Overall, with the lifting the
aforementioned shortwave upper level trough over the region, the
upper flow pattern enters a brief period of a quasi-relaxed state
prior to what looks like a very wet pattern ahead starting next
week. Starting next Wednesday, a shortwave trough is expected to
dig south into the lower Mississippi valley, and become quasi-
stationary through the remainder of the period. This pattern is
likely attributed to and supported by the deep near stationary
ridge that has established itself across the western Conus.
Provided this trend in both the ECMWF and GFS continues, there is
the likelihood for deep tropical low to mid level moisture to
entrain itself across our region. This pattern may lead to future
flooding concerns given its forecast potential to remain quasi-
stationary just east of the region for several days. Both models
also currently suggest the potential for a 30-40 knot 500mb jet to
remain over the region during this time. This may lead to
slightly stronger afternoon thunderstorms across the region with
enhanced mid to upper level shear values. There still exists much
uncertainty with this forecast as the pattern does not develop
until next Wednesday; however, given that there is some model
agreement suggests that a very wet pattern is likely ahead. High
temperatures will generally remain in the low 90s and lows will
remain in the mid 70s.

.MARINE...

Isolated to Scattered showers and thunderstorms will continue to
linger through the weekend and early work week next week. Winds
will generally remain out of the west/southwest at around 10 knots
or less with chances for 10-15 knots possible today through
Saturday. This will lead to seas between 1-2 feet for all
nearshore and offshore waters. These winds and seas can be
locally enhanced by shower and thunderstorm activity.

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days, with a wetter than usual pattern prevailing for the
next couple of days.

.HYDROLOGY...

Rainfall amounts over the next few days will generally be less
than 2 inches for the area; however, with PW well over 2 inches,
minor localized flooding may be possible. This includes ponding of
water on roadways. Next weeks pattern looks extremely wet for the
region with deep tropical moisture coupled with a quasi-
stationary upper level trough to our west. This pattern can lead
to training of thunderstorms and heavy rainfall. Details are still
uncertain at this time; however, this will need to be watched
closely as models hone in on a solution.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  89  73  93  73 /  30  60  30  50  10
Panama City   77  87  77  91  78 /  60  80  40  30  10
Dothan        72  88  72  93  72 /  40  60  20  20   0
Albany        75  88  73  93  73 /  30  60  20  30   0
Valdosta      73  87  73  91  72 /  10  60  20  50  10
Cross City    75  90  74  91  74 /  30  60  50  50  30
Apalachicola  77  87  77  90  78 /  50  80  60  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Harrigan
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...DVD
MARINE...Bunker
FIRE WEATHER...Harrigan
HYDROLOGY...Bunker

In the hours before

Local storm report, Aug 14, 8:09 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 AM EDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     HEAVY RAIN       SPRINGFIELD             30.17N 85.60W
08/14/2020  M4.89 INCH       BAY                FL   MESONET

            4.89 INCHES SINCE MIDNIGHT AT WUNDERGROUND
            SITE KFLPANAM174.

&&

DVD
Local storm report, Aug 14, 8:11 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 AM EDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     HEAVY RAIN       MILLVILLE               30.15N 85.63W
08/14/2020  M6.13 INCH       BAY                FL   MESONET

            6.13 INCHES AT MESONET STATION FW4416 PANAMA
            CITY SINCE MIDNIGHT.

&&

DVD
Local storm report, Aug 14, 8:29 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 AM EDT FRI AUG 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     HEAVY RAIN       2 ESE BEACON BEACH      30.09N 85.61W
08/14/2020  M5.71 INCH       BAY                FL   MESONET

            5.71 INCHES SINCE MIDNIGHT AT WUNDERGROUND
            SITE KFLSANBL3.

&&

DVD
Special weather statement, Aug 14, 11:18 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1218 PM EDT Fri Aug 14 2020

GAZ160-141645-
Lowndes GA-
1218 PM EDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOWNDES COUNTY UNTIL
1245 PM EDT...

At 1217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Park, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Park, Dasher, I-75 At Exit 5 and Twin Lakes.

LAT...LON 3080 8313 3077 8314 3075 8313 3074 8314
      3063 8314 3063 8325 3072 8331 3083 8311
      3080 8310
TIME...MOT...LOC 1617Z 256DEG 22KT 3067 8317

42-DVD
Special weather statement, Aug 14, 11:29 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1229 PM EDT Fri Aug 14 2020

GAZ158-141715-
Thomas GA-
1229 PM EDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY UNTIL 115 PM EDT...

At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Thomasville, Pavo, Coolidge, Barwick, Thomasville Municipal A/P,
Dillon, Enon, Patten, Eason, Merrillville, Chastain, Dawesville,
Newark, Pasco, Metcalf and Hollis.

LAT...LON 3088 8374 3067 8394 3073 8408 3083 8408
      3104 8398 3104 8380 3103 8379 3103 8378
      3104 8378 3104 8374
TIME...MOT...LOC 1629Z 211DEG 14KT 3078 8401

42-DVD
Special weather statement, Aug 14, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
121 PM CDT Fri Aug 14 2020

ALZ066-068-069-141900-
Dale AL-Geneva AL-Houston AL-
121 PM CDT Fri Aug 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHEASTERN GENEVA AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 200 PM CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ozark to near Hartford. Movement was
northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Dothan, Ozark, Fort Rucker, Hartford, Taylor, Midland
City, Slocomb, Newton, Pinckard, Malvern, Rehobeth, Clayhatchee,
Grimes, Napier Field, Hunt Field, Waterford, Hooper Stage Field,
Ewell and Cairns Aaf.

LAT...LON 3162 8542 3156 8541 3132 8542 3131 8540
      3113 8538 3105 8570 3143 8575 3162 8554
TIME...MOT...LOC 1821Z 244DEG 17KT 3143 8569 3110 8565

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 12:36 AM CDTAreal Flood AdvisoryTAEBay114 min
Aug 14, 2:23 AM CDTAreal Flood AdvisoryTAEBay3 hr
Aug 14, 3:06 AM CDTFlash Flood WarningTAEBay3 hr
Aug 14, 4:02 AM CDTFlash Flood Warning Considerable damage threatTAEBay4 hr
Aug 14, 11:18 AM CDTSpecial Weather StatementTAELowndes27 min
Aug 14, 11:29 AM CDTSpecial Weather StatementTAEThomas46 min
Aug 14, 2:35 PM CDTAreal Flood AdvisoryTAETerrell115 min
Aug 13, 7:24 PM CDTAreal Flood AdvisoryTAECoffee111 min

Nearby

Special Weather Statements in Alabama, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.